COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
| Date of Event |
06/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Occupation = patient.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, a patient underwent placement of a zilver flex 35 biliary self-expanding stent in an unspecified left femoral artery to treat a blockage on the right side.After the procedure, the patient became sweaty and his blood pressure dropped twice.The patient was transferred from the surgical center to a hospital via ambulance and the device was found to have "exploded/burst" and had nicked the patient's artery.Another procedure was performed to remove and replace the stent with g43821, lot c1784496.The patient reportedly experiences pressure when urinating for unknown reasons, but is otherwise "better at the moment".
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, a patient underwent placement of a zilver flex 35 biliary self-expanding stent in an unspecified left femoral artery to treat a blockage on the right side.After the procedure, the patient became sweaty, and his blood pressure dropped twice.The patient was transferred from the surgical center to a hospital via ambulance and the device was found to have "exploded/burst" and had nicked the patient's artery.Another procedure was performed to remove and replace the stent with g43821, lot c1784496.The patient reportedly experiences pressure when urinating for unknown reasons but is otherwise "better at the moment".Additional information was received from the patient's physician on (b)(6)2022.The patient had a history of a left femoral-popliteal bypass with revision in 2010 for ischemia.In(b)(6) of 2021, the patient presented with stenosis of the right external iliac and right superficial femoral arteries, where a previous remote endarterectomy had been performed.In (b)(6) 2021, the patient underwent percutaneous treatment of the two right-sided lesions, via left femoral access with ultrasound guidance.The procedure successfully restored patency and blood flow to the right leg, using another manufacturer's stent in the right external iliac artery and a zilver flex 6-140 in the right superficial femoral artery.After the procedure was completed, the patient developed pain and hypotension and was found to have bleeding from the left femoral access site.The patient was treated with new left femoral access and temporary tamponade of the area with intraluminal balloon placement, followed by volume resuscitation and placement of another manufacturer's stent over the bleeding access site in the left distal external iliac/proximal common femoral arteries.The patient was then transferred to the hospital for overnight monitoring and was discharged the following day.Per the physician, while the patient did experience a significant bleeding event, he did not have any adverse reaction or event related to use to the zilver stent.Additional information: h6 (annex a and g) investigation evaluation: reviews of the device history record, documentation, instructions for use (ifu), and personnel interviews were conducted during the investigation.The complaint device was not returned to cook for investigation.Due to this, no visual, dimensional, or functional testing could be completed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns "the safety and effectiveness of this device for use in the vascular system have not been established".The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the device was used off-label.Information provided by the physician on (b)(6)2022 confirmed that the patient did not have any adverse reaction or event related to use to the zilver stent.The cook stent did not malfunction.The risk analysis was reviewed, and no escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information has been received since the last report was submitted.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b1, b5, h6 (annex a, e) corrected information: a3.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received from the patient's physician on 04apr2022.The patient had a history of a left femoral-popliteal bypass with revision in 2010 for ischemia.In (b)(6)of 2021, the patient presented with stenosis of the right external iliac and right superficial femoral arteries, where a previous remote endarterectomy had been performed.In (b)(6) of 2021, the patient underwent percutaneous treatment of the two right-sided lesions, via left femoral access with ultrasound guidance.The procedure successfully restored patency and blood flow to the right leg, using another manufacturer's stent in the right external iliac artery and a zilver flex 6-140 in the right superficial femoral artery.After the procedure was completed, the patient developed pain and hypotension and was found to have bleeding from the left femoral access site.The patient was treated with new left femoral access and temporary tamponade of the area with intraluminal balloon placement, followed by volume resuscitation and placement of another manufacturer's stent over the bleeding access site in the left distal external iliac/proximal common femoral arteries.The patient was then transferred to the hospital for overnight monitoring and was discharged the following day.Per the physician, while the patient did experience a significant bleeding event, he did not have any adverse reaction or event related to use to the zilver stent.